Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Maximal complexifications of certain homogeneous Riemannian manifolds

Authors: S. Halverscheid and A. Iannuzzi
Journal: Trans. Amer. Math. Soc. 355 (2003), 4581-4594
MSC (2000): Primary 32C09, 53C30, 32M05; Secondary 32Q28
Published electronically: July 8, 2003
MathSciNet review: 1990763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M=G/K$ be a homogeneous Riemannian manifold with $\dim_{\mathbb{C}} G^{\mathbb{C}} = \dim_{\mathbb{R}} G$, where $G^{\mathbb{C}}$ denotes the universal complexification of $G$. Under certain extensibility assumptions on the geodesic flow of $M$, we give a characterization of the maximal domain of definition in $TM$ for the adapted complex structure and show that it is unique. For instance, this can be done for generalized Heisenberg groups and naturally reductive homogeneous Riemannian spaces. As an application it is shown that the case of generalized Heisenberg groups yields examples of maximal domains of definition for the adapted complex structure which are neither holomorphically separable nor holomorphically convex.

References [Enhancements On Off] (What's this?)

  • [A] AGUILAR, R. Symplectic reduction and the homogeneous complex Monge-Ampère equation, Ann. Global Anal. Geom. 19 (2001), no. 4, 327-353. MR 2002g:53144
  • [AG] AKHIEZER, D. N.; GINDIKIN, S. G. On Stein extensions of real symmetric spaces, Math. Ann. 286 (1990), 1-12. MR 91a:32047
  • [B] BURNS, D. On the uniqueness and characterization of Grauert tubes, Complex analysis and geometry (Trento, 1993), 119-133, Lecture Notes in Pure and Applied Math. 173. MR 97e:32016
  • [BHH] BURNS, D.; HALVERSCHEID, S.; HIND, R. The Geometry of Grauert Tubes and Complexification of Symmetric Spaces, to appear in Duke Math. Journal, math.CV/0109186.
  • [BTV] BERNDT, J.; TRICERRI, F.; VANHECKE, L. Generalized Heisenberg Groups and Damek-Ricci Harmonic Spaces, Lecture Notes in Math. 1598, Springer-Verlag, New York, 1995. MR 97a:53068
  • [CIT] CASADIO-TARABUSI, E.; IANNUZZI, A.; TRAPANI, S. Globalizations, fiber bundles and envelopes of holomorphy, Math. Z. 233 (2000), 535-551. MR 2001f:32035
  • [GH] GILLIGAN, B.; HUCKLEBERRY, A. T. On non-compact complex nil-manifolds, Math. Ann. 238 (1978), 39-49. MR 80a:32021
  • [GS] GUILLEMIN, V.; STENZEL, M. Grauert tubes and the homogeneous Monge-Ampère equation, J. Differential Geom. 34 (1991), no. 2, 561-570 (first part); J. Differential Geom. 35 (1992), no. 3, 627-641 (second part). MR 93e:32018; MR 94e:32032
  • [Ha] HALVERSCHEID, S. On Maximal Domains of Definition of Adapted Complex Structures for Symmetric Spaces of Non-compact Type, Thesis, Ruhr-Universität Bochum, 2001.
  • [He] HEINZNER, P. Equivariant holomorphic extensions of real analytic manifolds, Bull. Soc. Math. France 121 (1993), 445-463. MR 94i:32050
  • [Ho] HOCHSCHILD, G. The structure of Lie groups, Holden-Day, San Francisco, 1965. MR 34:7696
  • [LS] LEMPERT, L.; SZOKE, R. Global solutions of the homogeneous complex Monge-Ampère equation and complex structures on the tangent bundles of Riemannian manifolds, Math. Ann. 290 (1991), 689-712. MR 92m:32022
  • [L] LOEB, J. J. Pseudo-convexité des ouverts invariants et convexité géodésique de certains espaces symétriques, Séminaire d'Analyse (P. Lelong, P. Dolbeault, H. Skoda), Lecture Notes in Mathematics 1198, Springer-Verlag (1983-84), 172-190. MR 88b:32070
  • [PW] PATRIZIO, G.; WONG, P.-M. Stein manifolds with compact symmetric center, Math. Ann. 289 (1991), no. 4, 355-382. MR 92e:32009
  • [R] ROSSI, H. On envelopes of holomorphy, Comm. Pure Appl. Math. 16 (1963), 9-17. MR 26:6436
  • [Sn] SNOW, D-M. Reductive Group Actions on Stein Spaces, Math. Ann. 259 (1982), 79-97. MR 83f:32026
  • [Sz1] SZOKE, R. Complex structures on tangent bundles of Riemannian manifolds, Math. Ann. 291 (1991), 409-428. MR 93c:53023
  • [Sz2] SZOKE, R.Adapted complex structures and Riemannian homogeneous spaces, Complex analysis and applications (Warsaw, 1997) Ann. Polon. Math. 70 (1998), 215-220. MR 99m:53093

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32C09, 53C30, 32M05, 32Q28

Retrieve articles in all journals with MSC (2000): 32C09, 53C30, 32M05, 32Q28

Additional Information

S. Halverscheid
Affiliation: Carl von Ossietzky Universität, Fachbereich Mathematik, D-26111 Oldenburg i. O., Germany

A. Iannuzzi
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta S. Donato 5, I-40126 Bologna, Italy

Keywords: Adapted complex structure, homogeneous Riemannian spaces, Stein manifold
Received by editor(s): December 31, 2001
Received by editor(s) in revised form: November 18, 2002
Published electronically: July 8, 2003
Additional Notes: The first author was partially supported by SFB 237, “Unordnung und große Fluktuationen"
The second author was partially supported by University of Bologna, funds for selected research topics
Article copyright: © Copyright 2003 American Mathematical Society